Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 16, 2006, 3:08 AM MST. It took effect at Nov 16, 2006, 5:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2006, 3:08 AM MST (10:08 UTC)
- In effect from
- Nov 16, 2006, 5:00 AM MST
- Expired
- Nov 16, 2006, 4:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 161008 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 308 AM MST THU NOV 16 2006 ...STRONG WEST WINDS ARE EXPECTED OVER PARTS OF SOUTHEAST WYOMING ON TODAY... .LARGE PRESSURE DIFFERENCES ACROSS WYOMING AND THE MIXING DOWN OF HIGH WINDS ALOFT WILL START LATER IN THE MORNING AND CONTINUE THROUGH THE AFTERNOON. WYZ062-064-066-067-161815- /O.UPG.KCYS.HW.A.0015.061116T1400Z-061116T2300Z/ /O.NEW.KCYS.HW.W.0020.061116T1400Z-061116T2300Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 308 AM MST THU NOV 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL INCREASE THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH JUST AFTER SUNRISE. OVER THE LARAMIE RANGE AND THE MOUNTAINS OF NORTHERN CARBON COUNTY...WINDS WILL BE FROM 40 TO 50 MPH WITH GUSTS TO 70 MPH POSSIBLE. SOME LOCATIONS WITHIN THE WARNING AREA INCLUDE...MEDICINE BOW... HANNA...ARLINGTON...WHEATLAND AND CHUGWATER. ALSO AFFECTED WILL BE INTERSTATE 80 OVER THE SUMMIT OF THE LARAMIE RANGE AND NEAR ELK MOUNTAIN...AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PEOPLE PLANNING TRAVEL IN THE WARNING AREA TODAY SHOULD EXPECT STRONG WEST WINDS AND SUDDEN GUSTS. HIGH WINDS ARE ESPECIALLY DANGEROUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS75 KCYS 161145 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 445 AM MST THU NOV 16 2006 ...STRONG WEST WINDS ARE EXPECTED OVER PARTS OF SOUTHEAST WYOMING TODAY... .LARGE PRESSURE DIFFERENCES ACROSS WYOMING AND THE MIXING DOWN OF HIGH WINDS ALOFT WILL OCCUR THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WYZ062-064-066-067-162300- /O.EXT.KCYS.HW.W.0020.061116T1200Z-061116T2300Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 445 AM MST THU NOV 16 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL INCREASE THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH BEFORE SUNRISE. OVER THE LARAMIE RANGE AND THE MOUNTAINS OF NORTHERN CARBON COUNTY...WINDS WILL BE FROM 40 TO 50 MPH WITH GUSTS TO 70 MPH POSSIBLE. SOME LOCATIONS WITHIN THE WARNING AREA INCLUDE...MEDICINE BOW... HANNA...ARLINGTON...WHEATLAND AND CHUGWATER. ALSO AFFECTED WILL BE INTERSTATE 80 OVER THE SUMMIT OF THE LARAMIE RANGE AND NEAR ELK MOUNTAIN...AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PEOPLE PLANNING TRAVEL IN THE WARNING AREA TODAY SHOULD EXPECT STRONG WEST WINDS AND SUDDEN GUSTS. HIGH WINDS ARE ESPECIALLY DANGEROUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KCYS 162251 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 351 PM MST THU NOV 16 2006 WYZ062-064-066-067-170000- /O.EXP.KCYS.HW.W.0020.000000T0000Z-061116T2300Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 351 PM MST THU NOV 16 2006 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE HIGH WIND WARNING FOR SOUTHEAST WYOMING WILL BE ALLOWED TO EXPIRE AT 4 PM MST THIS AFTERNOON. WINDS HAVE DECREASED TO LESS THAN WARNING CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. $$ KMD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 16, 2:40 AM MST, 28 minutes earlier.
Area forecast discussion, Nov 16, 2:40 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 AM MST THU NOV 16 2006
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT. ONCE AGAIN IN A POSITION
WITH WHAT COULD POTENTIALLY BE A MARGINAL EVENT BUT HAVE DECIDED TO
ISSUE A HIGH WIND WARNING. THE HIGH WIND WARNING WILL BE IN EFFECT
FROM 7AM THROUGH 4PM MST FOR THE WIND CORRIDOR OVER SOUTHEAST
WYOMING. HAVE DECIDED TO GO WITH THE WARNING FOR SEVERAL REASONS.
THE PREVIOUS GFS MODEL RUN SHOWED A MARGINAL WIND EVENT WITH THE
700MB HEIGHTS BETWEEN CAG AND CPR AROUND 50 METERS...BUT THE LATEST
NAM/WRF MODEL SHOWS A DIFFERENCE OF 65 METERS OCCURRING LATER IN THE
MORNING. THUS STILL EXPECTING THE SURFACE PRESSURE GRADIENT TO
TIGHTEN AS THE AS THE LOW SLIDES INTO WYOMING AND HIGH PRESSURE
LOCATED OVER NORTHEAST COLORADO. ALTHOUGH THE 12KM NAM/WRF SHOWS
NEARLY 45 KNOTS AT 700MB THROUGH THE WARNING PERIOD...A 6KM WRF
MODEL BY NCAR INDICATES 700MB WINDS BETWEEN 14Z AND 23Z INCREASING
TO 60 KNOTS OVER THE WIND CORRIDOR. THIS IS SIMILAR TO THE GFS MODEL
OF PEAK 55 KNOTS AROUND 18Z. FINALLY RECENT OBSERVATIONS JUST WEST
OF THE AREA HAVE STARTED TO INCREASE WITH FALES ROCK SHOWING GUSTS
UP TO 66MPH WITH A PEAK WIND GUST OF 70MPH AT MIDNIGHT THUS FAR.
ALTHOUGH THE MBW PROFILER WINDS CONTINUE TO SHOW ONLY 40 KNOTS AT
THE LOWEST GATE...THE LEVELS ABOVE ARE STARTING TO INCREASE. BESIDES
WINDY CONDITIONS FOR TODAY...WILL HAVE OROGRAPHIC SNOW SHOWERS
DEVELOPING IN THE AFTERNOON. ALTHOUGH THE UPPER LEVEL JET WILL HELP
ENHANCE SNOW SHOWERS OVER THE MOUNTAINS LATER THIS AFTERNOON AND
OVERNIGHT...LACK OF MOISTURE IN THE DENDRITIC GROWTH REGION WILL
LIMIT ANY SIGNIFICANT SNOW AMOUNTS. THUS COULD POTENTIALLY SEE 2 OR
3 INCHES ACCUMULATING AT THE HIGHEST PEAKS BY 12Z FRIDAY.
OTHERWISE...WESTERLY DOWNSLOPING FLOW AND AXIS OF UPPER LEVEL RIDGE
OVER FAR EASTERN WYOMING AND NEBRASKA PANHANDLE WILL BRING WARMER
HIGH TEMPERATURES TODAY. RIDGE SHIFTS EAST TONIGHT WITH A WEAK
SHORTWAVE MOVING ACROSS WYOMING. THIS WILL ALLOW FOR COOLER
TEMPERATURES ON FRIDAY...NEARLY 10F DEGREES COOLER COMPARED TO TODAY
BUT SLIGHTLY ABOVE SEASONAL NORMALS.
LONG TERM...FOR SATURDAY THROUGH THURSDAY...NOT MUCH CHANGE FROM
WHAT HAS BEEN ADVERTISED WITH AN INITIAL QUICK HITTER ON SATURDAY AS
AN UPPER TROUGH DEVELOPS OVERHEAD. WRF IS A BIT FASTER AND SUGGESTS
THAT BY MIDDAY ALL THE ENERGY WILL HAVE SLIDED EAST...BUT HAVE
BLENDED GFS TIMING AND KEPT POPS IN ALL AFTERNOON IN THE SOUTHERN
TIER CLOSER TO THE ENERGY. STILL ONLY SPARSE MOISTURE TO WORK
WITH...SO POPS REMAIN LOW. AN ASSOCIATED FROPA...ALBEIT VERY
WEAK...WILL OCCUR EARLY SATURDAY KEEPING TEMPS DOWN TO NEAR NORMAL
FOR THAT DAY ALONE. RIDGING WILL TRADE OFF WITH DRY SW FLOW FOR THE
REMAINDER OF THE WEEK...WITH A STRONG LEE TROUGH FORMING ON MONDAY.
THIS WILL KEEP THE PLAINS WARM AND WINDY. NO PRECIP EITHER.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 7 AM TO 4 PM TODAY FOR WYZ062-WYZ064-
WYZ066-WYZ067.
NE...NONE.
&&
MG/AMSHazardous weather outlook, Nov 15, 10:03 PM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1003 PM MST WED NOV 15 2006 WYZ059-061-063-065-069-161215- CONVERSE-SOUTHWEST CARBON-SNOWY RANGE-LARAMIE VALLEY- CHEYENNE FOOTHILLS- 1003 PM MST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST TO SOUTHWEST WINDS WILL INCREASE OVERNIGHT TO SPEEDS OF 20 TO 30 MPH WITH SOME GUSTS AROUND 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY WEST WINDS WILL AFFECT MOST OF THE REGION ON THURSDAY. WIND SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-068-070-161215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 1003 PM MST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ062-064-066-067-161215- NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- 1003 PM MST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH SPEEDS FROM 25 TO 40 MPH WITH GUSTS TO 55 MPH BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WEST WINDS ARE EXPECTED ON THURSDAY WITH A HIGH WIND WATCH POSTED FROM 7 AM UNTIL 4 PM MST. SUSTAINED WINDS WILL BE FROM 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE AT THE LOWER ELEVATIONS...AND 70 MPH FOR THE MOUNTAINS. THE WINDS WILL DECREASE THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.